Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 19, 2019, 7:33 PM CDT for Seward County, Stevens County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2019, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 19, 2019, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
Counties Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 112 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WWUS83 KDDC 200033
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
733 PM CDT Mon Aug 19 2019
KSZ076-084>086-200115-
Seward KS-Stevens KS-Haskell KS-Morton KS-
733 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...SOUTHEASTERN MORTON...
SOUTHERN STEVENS AND SOUTHEASTERN HASKELL COUNTIES UNTIL 815 PM
CDT...
At 732 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Satanta to 8 miles north of Hough,
Oklahoma. Movement was east at 15 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Liberal, Hugoton, Sublette, Kismet, Woods and Hayne.
LAT...LON 3700 10165 3748 10087 3739 10063 3735 10063
3701 10078 3700 10081
TIME...MOT...LOC 0032Z 329DEG 14KT 3738 10092 3698 10162
$$
TATROWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:17 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 19, 2:17 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 217 PM CDT Mon Aug 19 2019 ...Updated Long Term... .SHORT TERM...(This afternoon through Tuesday night) Issued at 1145 AM CDT Mon Aug 19 2019 Remaining stratus is burning off late this morning along the I-70 corridor, leaving behind scattered cirrus and rapidly building instability in a very moist boundary layer. Widespread dewpoints in the 60s currently, will only mix out to the upper 50s/lower 60s this afternoon. As SE winds increase to 15-25 mph this afternoon, convergence along the lee trough/dryline is expected to allow at least isolated convection to develop across the western/SW zones this afternoon. With limited forcing, coverage will not be widespread, and with instability/shear both far less than impressive, convective expectations through this evening are rather low. Marginal 5% wind probability from SPC basically west of US 283 is justified, given inverted-V soundings, a hot boundary layer, and well-mixed subcloud layers. It won't take much to get a downburst wind gust of 50-60 mph, with the area most likely to see such activity along an Elkhart-Ashland line near the Oklahoma border, as shown by the latest several HRRR iterations. Any convection will dissipate rapidly with the loss of daytime heating, leading to a quiet warm night with an elevated south breeze near 10 mph. Most locations will hold easily in the lower 70s through Tuesday. With the loss of upslope flow, fog and/or stratus is not expected to redevelop through Tuesday morning. The heat will continue on Tuesday, with no change in airmass. Most locations will end up within a couple degrees of 100. Most of the daylight hours Tuesday will remain dry courtesy of strong upper level ridging aloft. That said, both 12z NAM/GFS generate scattered convective QPF late Tuesday afernoon/Tuesday evening across SW KS, apparently in response to weak shortwaves embedded in the anticyclonic circulation aloft. Wind shear will be weak to non-existent, with convective organization expected to struggle. Kept inherited 20-40% pop coverage for late Tuesday. Clearly, the more organized severe wind/hail threat Tuesday PM will remain focused on the frontal boundary well to the north of SW KS, mainly in Nebraska. .LONG TERM...(Wednesday through Monday) Issued at 217 PM CDT Mon Aug 19 2019 Stationary frontal boundary near the Kansas/Nebraska border early Wednesday is expected to receive a shove southward into SW KS and vicinity Wednesday night/early Thursday, in response to a strong upper trough swinging through the Great Lakes. 12z NAM depicts the cold front making steady southward progress through SW KS daylight Wednesday. The addition of the boundary will no doubt increase shower and thunderstorm coverage across Kansas late Wednesday through early Thursday, as the boundary acts as a trigger in a moist unstable airmass. While mesoscale placement/details are unknown, the NBM pop grids of 50-60% (into the likely category, which matches 12z MEX guidance) for late Wednesday/early Thursday were accepted in the grids. Locally heavy rainfall and strong storms are both possible, per SPC Day 3 marginal 5% wind/hail probabilities. One or two MCSs are expected in this type of pattern, but the locations in Kansas that receive them will be resolved in later forecasts. Convection will encourage the boundary further southward on Thursday, and this is the day when most of us have the best chance of remaining below 90 degrees. If cloud cover can hold north of the front stalled along the Kansas/Oklahoma border as 12z NAM suggests, then the going forecast temperatures for Thursday will be too warm. Northern counties may easily hold in the 70s for some free air conditioning. A warming trend through the 90s is expected each afternoon Friday through Sunday. Rain chances will dwindle over the weekend period, with most locations remaining dry. 12z ECMWF depicts a strong trough swinging through the northern and central plains next Monday, a sign that autumn is inevitably approaching. Strong convection is probable on the frontal boundary Monday afternoon/evening, followed by much cooler temperatures Tuesday Aug 27th. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1045 AM CDT Mon Aug 19 2019 VFR is expected to prevail through this TAF cycle. Stratus near HYS will continue to dissipate late this morning. Expect scattered cirrus and some cumulus this afternoon. After 21z, expect SE winds to increase at all airports, gusting 22-25 kts. Isolated convection is expected in the GCK-LBL vicinity in the 23z Mon-02z Tue time range, as shown by the latest HRRR model runs. Low confidence on direct impacts to GCK/LBL, so only mentioned VCTS/CB for now. VFR overnight, with south winds of 7-12 kts. Fog and stratus is not expected to redevelop tonight/Tuesday morning. After 15z Tue, SW winds increase, gusting 20-25 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 101 74 101 71 / 10 10 10 30 GCK 100 71 100 67 / 10 10 10 30 EHA 102 70 99 67 / 20 10 10 20 LBL 103 71 101 69 / 20 30 10 30 HYS 95 72 98 68 / 0 10 10 40 P28 101 75 102 73 / 10 10 0 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Turner LONG TERM...Turner AVIATION...Turner
Hazardous weather outlook, Aug 19, 4:21 AM CDT, 15 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 421 AM CDT Mon Aug 19 2019 KSZ030-031-043>046-061>066-074>081-084>090-200930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 421 AM CDT Mon Aug 19 2019 /321 AM MDT Mon Aug 19 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A marginal risk for severe storms exists late this afternoon. Elevated excessive heat risk during the afternoon. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Elevated excessive heat risk again min Tuesday. Thunderstorm chances increase Tuesday night through Thursday. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Limited risk - Excessive heat: Elevated risk * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Aug 19, 6:12 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Dodge City KS 612 PM CDT Mon Aug 19 2019 KSZ084-085-192345- Stevens KS-Morton KS- 612 PM CDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND SOUTHERN STEVENS COUNTIES UNTIL 645 PM CDT... At 612 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles northwest of Elkhart to 8 miles south of Hugoton. Movement was northeast at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Hugoton, Elkhart, Rolla, Richfield, Wilburton and Feterita. LAT...LON 3728 10204 3727 10115 3700 10123 3699 10204 TIME...MOT...LOC 2312Z 241DEG 42KT 3711 10204 3706 10137 TATRO
Local storm report, Aug 19, 6:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
641 PM CDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 1 WSW HUGOTON 37.17N 101.37W
08/19/2019 M56 MPH STEVENS KS AWOS
AWOS STATION KHQG HUGOTON.
&&
GTSpecial weather statement, Aug 19, 6:44 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Dodge City KS 644 PM CDT Mon Aug 19 2019 KSZ085-086-200030- Seward KS-Stevens KS- 644 PM CDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND STEVENS COUNTIES UNTIL 730 PM CDT... At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near Hugoton, moving northeast at 15 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Liberal, Hugoton, Woods, Feterita and Hayne. LAT...LON 3700 10155 3722 10155 3729 10079 3700 10078 TIME...MOT...LOC 2344Z 240DEG 13KT 3709 10132 TATRO
Special weather statement, Aug 19, 6:44 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Dodge City KS 644 PM CDT Mon Aug 19 2019 KSZ084-200030- Morton KS- 644 PM CDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON COUNTY UNTIL 730 PM CDT... At 644 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Elkhart, moving northeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Elkhart, Rolla, Richfield and Wilburton. LAT...LON 3724 10204 3728 10156 3700 10156 3699 10204 TIME...MOT...LOC 2344Z 240DEG 13KT 3711 10191 TATRO
Special weather statement, Aug 19, 7:15 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Dodge City KS 715 PM CDT Mon Aug 19 2019 KSZ086-087-200100- Seward KS-Meade KS- 715 PM CDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD AND SOUTHWESTERN MEADE COUNTIES UNTIL 800 PM CDT... At 715 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Floris, or 9 miles southeast of Hayne, moving northeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Meade State Park. LAT...LON 3707 10084 3719 10038 3700 10036 3700 10080 TIME...MOT...LOC 0015Z 240DEG 13KT 3698 10071 TATRO
Special weather statement, Aug 19, 7:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
733 PM CDT Mon Aug 19 2019
KSZ076-084>086-200115-
Seward KS-Stevens KS-Haskell KS-Morton KS-
733 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...SOUTHEASTERN MORTON...
SOUTHERN STEVENS AND SOUTHEASTERN HASKELL COUNTIES UNTIL 815 PM
CDT...
At 732 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Satanta to 8 miles north of Hough,
Oklahoma. Movement was east at 15 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Liberal, Hugoton, Sublette, Kismet, Woods and Hayne.
LAT...LON 3700 10165 3748 10087 3739 10063 3735 10063
3701 10078 3700 10081
TIME...MOT...LOC 0032Z 329DEG 14KT 3738 10092 3698 10162
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:15 PM CDT | Special Weather Statement | DDC | Seward | 45 min |
| Aug 20, 9:02 AM CDT | Heat Advisory | DDC | Barber, Clark, Comanche, Pratt, Stafford | 10 hr |
| Aug 20, 4:33 PM CDT | Special Weather Statement | DDC | Comanche | 57 min |
| Aug 20, 5:17 PM CDT | Special Weather Statement | DDC | Lane | 58 min |
| Aug 20, 5:38 PM CDT | Special Weather Statement | DDC | Edwards, Kiowa | 67 min |
| Aug 20, 6:22 PM CDT | Special Weather Statement | DDC | Lane | 53 min |
| Aug 20, 6:30 PM CDT | Special Weather Statement | DDC | Stafford | 60 min |
| Aug 20, 6:36 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 54 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.